I just got word that my 93-yr-old uncle has metastatic prostate cancer in his spine and ribs. He has been on hormone therapy for about 3 years or so and it is no longer working. He will be 94 in May and has a family history of longevity. I don't know his initial PSA or Gleason score; his biopsy was performed when he was 90. He opted for no treatment other than the hormone therapy. His PSA is up now. His wife is in a nursing home, he is sad, losing weight, eating poorly, and has some memory problems. He has always been a rather big man with a good appetite. The family doesn't know what to do now but they fear that chemo and radiation would have too many side effects. Please advise. Thank you.
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.